Maximal energy bipartite graphs

Koolen, J. and Moulton, V. (2003) Maximal energy bipartite graphs. Graphs and Combinatorics, 19 (1). pp. 131-135. ISSN 0911-0119

Full text not available from this repository. (Request a copy)

Abstract

Given a graph $G$, its energy $E(G)$ is defined to be the sum of the absolute values of the eigenvalues of $G$. This quantity is used in chemistry to approximate the total $\pi$-electron energy of molecules and in particular, in case $G$ is bipartite, alternant hydrocarbons. Here we show that if $G$ is a bipartite graph with $n$ vertices, then $E(G) \leq \frac{n}{\sqrt{8}}(\sqrt{2} + \sqrt{n})$ must hold, characterize those bipartite graphs for which this bound is sharp, and provide an infinite family of maximal energy bipartite graphs.

Item Type: Article
Faculty \ School: Faculty of Science > School of Computing Sciences
University of East Anglia > Faculty of Science > Research Groups > Computational Biology (subgroups are shown below) > Computational biology of RNA
University of East Anglia > Faculty of Science > Research Groups > Computational Biology (subgroups are shown below) > Phylogenetics
?? RGCB ??
Related URLs:
Depositing User: Vishal Gautam
Date Deposited: 13 Jun 2011 12:54
Last Modified: 30 Aug 2018 11:31
URI: https://ueaeprints.uea.ac.uk/id/eprint/22439
DOI: 10.1007/s00373-002-0487-7

Actions (login required)

View Item